Journal of Lie Theory
Vol. 9, No. 1, pp. 113-123 (1999)

Z-Gradations of Lie algebras and infinitesimal generators

D. Richter

School of Mathematics
University of Minnesota
206 Church St SE
Minneapolis MN 55455

Abstract: In this paper we arrive at explicit formulae for the infinitesimal generators of the action of a complex simple Lie group $G$ on the manifold $M=G/P$ where $P$ is a maximal parabolic subgroup. These formulae are obtained by assuming that local coordinates on $M$ are furnished by the nilpotent subalgebra ${\frak n}$ complementary to the maximal parabolic subalgebra ${\frak p}$ corresponding to $P$. For the classical isogeny classes $A_r$, $B_r$, $C_r$, and $D_r$, the components of the infinitesimal generators are never worse than quartic polynomials in the coordinate functions, but for the exceptional cases, $G_2$, $F_4$, and $E_r$, higher-degree polynomials frequently occur.

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]